Alert archive / Idaho / Red Flag Warnings in 2013

Red Flag Warning 25, NWS Pocatello, ID

August 25, 201313 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 25, 2013, 3:34 AM MDT for 13 counties in Idaho. It took effect at Aug 25, 2013, 4:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 25, 2013, 3:34 AM MDT (09:34 UTC)
In effect from
Aug 25, 2013, 4:00 PM MDT
Expired
Aug 25, 2013, 11:00 PM MDT
In force
7 hr
Issued by
NWS Pocatello, ID

Counties Blaine County, ID, Boise County, ID, Butte County, ID, Cassia County, ID, Custer County, ID, Idaho County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Minidoka County, ID, Power County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 138 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 24, 2:07 PM MDT, 13 hours 27 minutes earlier.

Area forecast discussion, Aug 24, 2:07 PM MDT, 13 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
207 PM MDT SAT AUG 24 2013

.SHORT TERM...FOR THIS AFTERNOON AND EVENING WATCHING THE
DISTURBANCE IN SOUTHWEST FLOW CROSSING FROM CALIFORNIA INTO
NEVADA. THERE IS ALSO A DISTURBANCE IN SOUTH CENTRAL AND EASTERN
NEVADA MOVING NORTH WHERE LIGHTNING ACTIVITY HAS ALREADY BEGUN.
CONVECTION SHOULD BEGIN EARLY THIS AFTERNOON BETWEEN OAKLEY AND
SUN VALLEY. MODEL SOUNDINGS IN THAT AREA SHOWING HIGHER CAPE
1200-1300 J/KG THAN YESTERDAY WITH MODEST VERTICAL SHEAR THIS
AFTERNOON TO SUPPORT STRONG CONVECTION. GOES SOUNDER INFORMATION
HAS BEEN SHOWING UNSTABLE ENVIRONMENT PAST FEW HOURS. CONVECTION
IN THE CARIBOU HIGHLANDS AREA COULD BE HELD BACK SOME AS THE UPPER
LEVEL WINDS LEAVE THAT AREA IN CONVERGENCE ALOFT AND LESS SUPPORT
FOR THUNDERSTORMS. SOUTHERLY BOUNDARY LAYER WINDS HAVE BEEN
INCREASING FROM AROUND WENDOVER INTO THE BURLEY AREA THE NAM12
CONTINUES THIS TREND THROUGH WELL PAST MIDNIGHT. THEREFORE
INCREASED MORNING LOW TEMPERATURES ALONG THE FOOT HILLS FROM
BURLEY TO POCATELLO. THE INCREASED SOUTHERLY FLOW SHOULD ALSO ADD
UPSLOPE FLOW TO SUPPORT SHOWERS IN THE UPPER SNAKE HIGHLANDS
TONIGHT THAT MAY LAST PAST MIDNIGHT.

SUNDAY...WATCHING TROPICAL STORM IVO OFF BAJA...MODELS BRING SOME
OF THIS MOISTURE TOWARDS EVANSTON WYOMING BY SUNDAY AFTERNOON.
WHILE SOME OF THIS MOISTURE WILL MISS THIS AREA...THE NAM12
SUGGEST A SPOKE OF ENERGY OFF THE CALIFORNIA COAST TROUGH WILL ACT
TO PULL SOME OF THAT MOISTURE NORTH TOWARDS SUN VALLEY AREA SUNDAY
AFTERNOON AND EVENING. INCREASED SHOWERS AND THUNDERSTORMS TO
SCATTERED TOWARDS THAT AREA AND WE COULD SEE SOME .1 TO .2 INCH
RAIN AMOUNTS FROM THUNDERSTORMS.

.LONG TERM...SOUTHEAST IDAHO REMAINS SQUEEZED IN THE FLOW BETWEEN
THE HIGH CENTERED OVER KANSAS AND THE LOW OFF SHORE WITH MONSOON
MOISTURE PROVIDING AN UNSTABLE AIR MASS THE NEXT FEW DAYS. THERE IS
STILL A HINT OF ANOTHER TROPICAL WAVE CROSSING CENTRAL AMERICA BY
FRIDAY. HOWEVER THE NORTHWARD SURGE OF MOISTURE INTO THE GREAT
BASIN APPEARS MORE FRAGMENTED THAN SHOWN BY MODELS YESTERDAY. RS

&&

.AVIATION...HAVE VICINITY THUNDERSTORMS ALL TAF SITES AGAIN THIS
AFTERNOON THROUGH 04Z.  THINK SUN MOST LIKELY SITE TO HAVE ON
STATION TODAY.   VFR CONDITIONS OUTSIDE THUNDERSTORMS.  EXPECT
SIMILAR CONDITIONS SUNDAY WITH ISOLATED TO SCATTERED STORMS ONCE
AGAIN.
GK

&&

.FIRE WEATHER...SOUTHERLY FLOW ALOFT CONTINUES TO PUSH MOISTURE INTO
SOUTHEAST IDAHO.   RED FLAG WARNINGS REMAIN IN EFFECT UNTIL 10 PM
THIS EVENING FOR SCATTERED THUNDERSTORMS.  SOUTHERLY FLOW CONTINUES
THROUGH MOST OF NEXT WEEK WITH ISOLATED TO SCATTERED THUNDERSTORMS
EXPECTED DAILY THROUGH WEDNESDAY.   MAY SEE LESS COVERAGE ON MONDAY
WITH SOME DRIER AIR TEMPORARILY MOVING INTO THE REGION.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING
IDZ410-413-422-425-427-475-476.

&&
Hazardous weather outlook, Aug 24, 3:34 AM MDT, 24 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
334 AM MDT SAT AUG 24 2013

IDZ017>025-031-032-250945-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
334 AM MDT SAT AUG 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE POSSIBLE ONCE AGAIN INTO TONIGHT
ACROSS EASTERN IDAHO. STRONGER STORMS WILL BE CAPABLE OF PRODUCING
SMALL HAIL AND GUSTY DOWNBURST WINDS. THE POTENTIAL FOR LOCALLY
HEAVY RAIN AND FLOODING/DEBRIS FLOWS WILL PERSIST ACROSS THE AREA.
A RED FLAG WARNING IS IN EFFECT THROUGH 10 PM THIS EVENING DUE TO
INCREASED COVERAGE AND GUSTY WINDS FOR ALL AREAS EXPECT FOR FIRE
ZONE 411 - HIGHER ELEVATIONS OF THE UPPER SNAKE HIGHLANDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS FORECAST ON SUNDAY
AS ANOTHER SURGE OF MONSOON MOISTURE WORKS NORTHWARD INTO EASTERN
IDAHO. BEYOND THAT...WE ARE LOOKING AT THE POTENTIAL FOR A STRONG MONSOON
SURGE OVER PARTS OF IDAHO WITH A STRONG DRY SLOT IN AREAS JUST TO
THE WEST OF THAT. THE MODELS ARE STILL STRUGGLING WHERE TO PLACE
THE PATTERN OVER THE STATE. UNDER THE MONSOON SURGE...A PROLONGED
PERIOD OF STORMS WITH HEAVY RAIN IS EXPECTED INTO THE LABOR DAY
WEEKEND. WHERE THE DRY SLOT FORMS...GUSTY WINDS AND VERY LOW
HUMIDITY WILL CREATE ANOTHER PROLONGED PERIOD OF CRITICAL FIRE
CONDITIONS. FOR NOW...WE ARE FORECAST MAINLY MOUNTAIN SHOWERS AND
STORMS ESPECIALLY OVER THE SOUTHEAST.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Nearby

Red Flag Warnings in Idaho, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.